Alert archive / Arizona / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 31, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 30, 2018, 3:36 PM MST for Mohave County, Arizona. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2018, 3:36 PM MST (22:36 UTC)
- Expired
- Jul 30, 2018, 4:30 PM MST
- In force
- 54 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 141 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 2292 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
104 WUUS55 KVEF 302236 SVRVEF AZC015-302330- /O.NEW.KVEF.SV.W.0031.180730T2236Z-180730T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Las Vegas NV 336 PM MST MON JUL 30 2018 The National Weather Service in Las Vegas has issued a * Severe Thunderstorm Warning for... South central Mohave County in northwestern Arizona... * Until 430 PM MST. * At 335 PM MST, a severe thunderstorm was located 15 miles north of Wikieup, moving southwest at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs and trees. * Locations impacted include... Wikieup, Highway 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3509 11362 3490 11344 3453 11374 3484 11403 TIME...MOT...LOC 2235Z 047DEG 12KT 3492 11362 HAIL...<.75IN WIND...60MPH $$ KG
2 follow-up statements
168 WWUS55 KVEF 302303 SVSVEF Severe Weather Statement National Weather Service Las Vegas NV 403 PM MST MON JUL 30 2018 AZC015-302330- /O.CON.KVEF.SV.W.0031.000000T0000Z-180730T2330Z/ Mohave AZ- 403 PM MST MON JUL 30 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MST FOR SOUTH CENTRAL MOHAVE COUNTY... At 402 PM MST, a severe thunderstorm was located 11 miles northwest of Wikieup, moving southwest at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs and trees. Locations impacted include... Wikieup and Highway 93 between Wikieup and Interstate 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3509 11362 3490 11344 3453 11374 3484 11403 TIME...MOT...LOC 2302Z 047DEG 12KT 3486 11370 HAIL...<.75IN WIND...60MPH $$ KG
725
WWUS55 KVEF 302322
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
422 PM MST MON JUL 30 2018
AZC015-302332-
/O.EXP.KVEF.SV.W.0031.000000T0000Z-180730T2330Z/
Mohave AZ-
422 PM MST MON JUL 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MOHAVE COUNTY
WILL EXPIRE AT 430 PM MST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3509 11362 3490 11344 3453 11374 3484 11403
TIME...MOT...LOC 2322Z 047DEG 12KT 3482 11375
$$
KGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 12:35 PM MST, 3 hours 1 minute earlier.
Area forecast discussion, Jul 30, 12:35 PM MST, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Las Vegas NV 1235 PM PDT Mon Jul 30 2018 .SYNOPSIS...Thunderstorms will increase in coverage across the area the next couple of days, but will favor the higher terrain. A weak impulse later in the week will try to usher in some drier air and reduce thunderstorms chances. Temperatures will be within a few degrees above seasonal normal through the period. && .SHORT TERM...Tonight through Thursday. Thunderstorms have begun to initiate over the higher terrain of Clark and Mohave Counties. The moisture gradient is in place across the forecast area and stretches from around Daggett northeastward to Indian Springs and across southern Lincoln County. Expect these moisture gradient to be another location along which convection initiates over the next couple of hours. DCAPE values across much of the region are 1500-1700 J/kg and support the potential for severe winds. In general storm motion will be slow with a little more movement to the north for any storms that develop over the Sierra. Several of the hi-res models indicate the potential for storms in southwest Utah to push into northeast Clark County later this evening. The upper level ridge will shift a bit to the east tomorrow and this will provide south to southeasterly flow into Inyo, central Nye and Esmeralda Counties increasing moisture and instability and thunderstorm coverage. The upper ridge wobbles back to the west and will be centered over southern Nevada on Wednesday. Some slight warming aloft may help to decease thunderstorm coverage but plenty of moisture will remain in place under the ridge to continue at least isolated to scattered thunderstorms, particularly over the higher terrain. A weak trough will approach the Pacific Northwest on Thursday and may provide some drying across Inyo, Esmeralda and Nye Counties. Models have been somewhat inconsistent how soon or how much drying will actually take place. .LONG TERM...Friday through Sunday. While broad high pressure will still dominate the weather pattern for the area, as the ridge weakens the moisture flow will also decrease. Gaining a bit of confidence that late Friday into the weekend may be a quiet period for this monsoon season, something we haven't really had yet this summer. It should be short lived though- models show the ridge building back in late Sunday and moisture will increase through the beginning of next week. Worth noting- a strong trough is highlighted to swing towards the West Coast in both the GFS and ECMWF for next week, with a tropical system somewhere off the coast of the Baja Peninsula. This is obviously very far into the forecast and not putting much backing to this scenario as of yet, but will be keeping an eye on it because it could open up some tropical moisture for parts of the southwest US...stay tuned! Temperatures will be steady or gradually decreasing through next week, though current forecasts will keep it above normal for the foreseeable future. && .AVIATION...For McCarran...Thunderstorm influences are expected this afternoon. Chaotic, gusty outflows will likely impact the terminal this afternoon. Initial outflow winds may come from the south and west then transition to outflow directed out of the east and northeast in the evening. There is low confidence through the afternoon and evening due to convective influence. After thunderstorm influences wane, winds will follow light, diurnal trends. Similar conditions are expected Tuesday, with afternoon thunderstorms possible. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered thunderstorms are expected this afternoon and evening across the southern Great Basin and the Mojave Desert. Vicinity thunderstorms will lower CIGs to 5-8 kft and produce gusty, erratic winds. Outside of thunderstorm influences, winds will remain light and follow diurnal trends. Similar conditions are expected Tuesday, with afternoon thunderstorms possible. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Czyzyk AVIATION...Outler LONG TERM....Wolf For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 30, 9:56 AM MST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
956 AM PDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 1 ESE RED ROCK CANYON 36.14N 115.43W
07/29/2018 E1.00 INCH CLARK NV PUBLIC
PUBLIC REPORT OF QUARTER-SIZE HAIL VIA
SOCIAL MEDIA IN RED ROCK CANYON NATIONAL
PARK. TIME ESTIMATED FROM RADAR.
&&
JVLocal storm report, Jul 30, 9:57 AM MST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
957 AM PDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 4 ESE SPRING MOUNTAIN R 36.05N 115.40W
07/29/2018 CLARK NV BROADCAST MEDIA
FLASH FLOOD ON ARROYO RD IN BLUE DIAMOND.
REPORTED VIA TWITTER.
0410 PM FLASH FLOOD 3 ESE SPRING MOUNTAIN R 36.05N 115.41W
07/29/2018 CLARK NV PUBLIC
SR 159 1/2 MILE WEST OF BLUE DIAMOND HAS 4-6
INCHES OF MUD...ROCKS...WATER FLOWING
SWIFTLY ACROSS ROAD.
0344 PM HEAVY RAIN 4 ENE SPRING MOUNTAIN R 36.09N 115.39W
07/29/2018 M1.02 INCH CLARK NV MESONET
1.02 INCHES OF RAIN FELL IN 30 MINUTES ON
BLUE DIAMOND RIDGE.
0332 PM HAIL 5 WNW MOUNTAINS EDGE 36.04N 115.37W
07/29/2018 M0.88 INCH CLARK NV NWS EMPLOYEE
NICKEL SIZED HAIL REPORTED NEAR THE
INTERSECTION OF HIGHWAY 160 AND HIGHWAY 159.
0315 PM HAIL 1 ESE RED ROCK CANYON 36.14N 115.43W
07/29/2018 E1.00 INCH CLARK NV PUBLIC
PUBLIC REPORT OF QUARTER-SIZE HAIL VIA
SOCIAL MEDIA IN RED ROCK CANYON NATIONAL
PARK. TIME ESTIMATED FROM RADAR.
0234 PM TSTM WND GST 1 ESE RED ROCK CANYON 36.13N 115.43W
07/29/2018 M54 MPH CLARK NV MESONET
RED ROCK CANYON RAWS REPORTED A PEAK WIND
GUST OF 54 MPH.
&&Local storm report, Jul 30, 10:06 AM MST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1006 AM PDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 1 ESE RED ROCK CANYON 36.14N 115.43W
07/29/2018 E1.00 INCH CLARK NV PUBLIC
PUBLIC REPORT OF QUARTER SIZE HAIL VIA
SOCIAL MEDIA IN RED ROCK CANYON NATIONAL
PARK. TIME ESTIMATED FROM RADAR.
&&
JVLocal storm report, Jul 30, 10:07 AM MST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1007 AM PDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM FLASH FLOOD 3 ESE SPRING MOUNTAIN R 36.05N 115.41W
07/29/2018 CLARK NV PUBLIC
SR 159 0.5 MILE WEST OF BLUE DIAMOND HAS 4
TO 6 INCHES OF MUD...ROCKS...WATER FLOWING
SWIFTLY ACROSS ROAD.
&&
JVThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 4:37 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 53 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.